MAUDE Adverse Event Report: BARD ACCESS SYSTEMS FULL KIT 18G X 8 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS FULL KIT 18G X 8 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide assembly was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 18ga x 8cm powerglide pro midline catheter assembly.The sample was received assembled with the catheter overlaying the needle shaft.Usage residues were observed throughout the sample.The guidewire tip protruded from the needle.The wire bent outward at the exit site.The weld tip was intact.The wire was not mobile within the needle shaft.Microscopic inspection of the needle bevel revealed mechanical damage along the proximal edge.The guidewire bend and needle bevel damage was consistent with damage caused by retraction of the guidewire against the needle bevel at a sharp angle.Such damage can occur if guidewire retraction occurs following insertion at a too-sharp angle or attempted insertion into tissue.A lot history review (lhr) of recu1387 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the powerglide catheters sheared on the needle during insertion.No other information was provided.

Brand Name
FULL KIT 18G X 8 CM WITH GUARDIVA AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8465275
Report Number3006260740-2019-00725
Device Sequence Number1846338
Product Code FOZ
UDI-Device Identifier00801741140556
UDI-Public(01)00801741140556
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberN/A
Device Catalogue NumberF118088PT
Device Lot NumberRECU1387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR